| Model Number |
BAR-A8-10MM |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Initial implantation attempt missed the defect in the disc surface.After a few impacts with the mallet, the nitinol guide wire that holds the implant broke.The implant and wire were removed without any patient harm.A second implantation attempt was successful with a new device.
Additional Manufacturer Narrative
A company representative who was present for the implantation commented that the implant did not align with the defect in the disc wall.Additionally, the defect measurement tool was used after the first implantation and revealed that the path was not clear enough for the guide and mesh to be implanted correctly.This combination of factors caused additional force on the guide wire which subsequently broke.There is no risk to the patient according to our hha.